| Article Access Statistics|
| Viewed||1510 |
| Printed||34 |
| Emailed||0 |
| PDF Downloaded||43 |
| Comments ||[Add] |
Click on image for details.
|Year : 2017 | Volume
| Issue : 1 | Page : 220
Posterior reversible encephalopathy syndrome after high-dose cytarabine in acute myelogenous leukemia
Christopher R Newey1, Premkumar N Chandrasekaran1, Mohammad R Mohebbi2
1 Department of Neurology, University of Missouri-Columbia, Columbia, Missouri, USA
2 Department of Emergency Medicine, University of Missouri-Columbia, Columbia, Missouri, USA
|Date of Web Publication||12-Jan-2017|
Dr. Christopher R Newey
Department of Neurology, One Hospital Drive, Columbia, Missouri – 65212
Source of Support: None, Conflict of Interest: None
|How to cite this article:|
Newey CR, Chandrasekaran PN, Mohebbi MR. Posterior reversible encephalopathy syndrome after high-dose cytarabine in acute myelogenous leukemia. Neurol India 2017;65:220
|How to cite this URL:|
Newey CR, Chandrasekaran PN, Mohebbi MR. Posterior reversible encephalopathy syndrome after high-dose cytarabine in acute myelogenous leukemia. Neurol India [serial online] 2017 [cited 2021 Jan 18];65:220. Available from: https://www.neurologyindia.com/text.asp?2017/65/1/220/198171
A 68-year-old female patient with acute myeloid leukemia (AML), who was being administered high-dose cytarabine (HiDAC), presented with ataxia, dysarthria, and a platelet count of 10 k/uL. Computed tomography of the head showed scattered evidence of cortical and subarachnoid hemorrhage [Figure 1]a, solid arrow]. Magnetic resonance imaging of the brain showed bilateral, posterior subcortical white matter hyperintense lesions [Figure 1]b, dashed arrow]. She had neither evidence of associated blood pressure lability or kidney failure, nor had undertaken immunomodulatory therapy.
|Figure 1: (a) Computed tomography of the head showing scattered cortical subarachnoid hemorrhage (solid arrow). (b) Magnetic resonance imaging of the brain showing hyperintense lesions predominantly posteriorly on T2 images (left) and fluid-attenuated inversion recovery images (right, dashed arrow)|
Click here to view
Posterior reversible encephalopathy syndrome is thought to be secondary to the loss of autoregulation of cerebral blood flow.,, It is a well-described phenomenon in the setting of eclampsia, immunosuppression, and renal failure. It is less described in induction chemotherapy with HiDAC for AML and should be recognized as a potential complication.
Financial support and sponsorship
Conflicts of interest
There are no conflicts of interest.
| » References|| |
Lee VH, Wijdicks EF, Manno EM, Rabinstein AA. Clinical spectrum of reversible posterior leukoencephalopathy syndrome. Arch Neurol 2008;65:205-10.
Battipaglia G, Avilia S, Morelli E, Caranci F, Perna F, Camera A. Posterior reversible encephalopathy syndrome (PRES) during induction chemotherapy for acute myeloblastic leukemia (AML). Ann Hematol 2012;91:1327-8.
Lakhotia M, Pahadiya HR, Singh J, Bhansali S, Choudhary S, Jangid H. Posterior reversible encephalopathy syndrome as a rare presenting feature of acute intermittent porphyria. Neurol India 2015;63:607-9.